Although I can not be sure based on description alone - it certainly sounds like your dog could be having a reaction to something
Although at times a source for the reaction is difficult to identify, possibilities include insect bites, medications, contact with new objects, cleaners, etc. that may have irritated the skin. Ingestion of different or abnormal food or objects may also have played a role.
I would recommend using Benadryl now. The typical dose I use for Benadyrl is 1mg for every 1 pound of body weight. For example, a 50 pound dog should receive 50mg of benadryl. You can start and then give every 8 to 12 thereafter. Please be certain it is the product consisting of only Diphenhydramine and DOES NOT CONTAIN ANY OTHER INGREDIENTS SUCH AS A DECONGESTANT.
If the Benadryl does not help after a few doses, or if you notice worse swelling, vomiting, or even breathing changes - I would have your veterinarian take a look to make sure there is not another cause or an allergic reaction that is getting worse. At that time - if the benadryl is not working, a steroid such as Prednisone will be used.
I hope this information helps! _____________________________________________________________________
Please click "ACCEPT" if the information I have provided has been of help so I receive credit for my work. Bonuses are always welcome and appreciated. Thank you. The above is given for information only. Although I am a licensed veterinarian, I cannot legally prescribe medicines or diagnose your pet's condition without performing a physical exam. If you have concerns about your pet I would highly advise contacting your regular veterinarian.